What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 2:19 PM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 5, 2:19 PM EST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
319 PM EDT Wed Jul 5 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...(Thru Tonight)
Issued at 318 PM EDT Wed Jul 5 2023
Weak shortwave moves east across GA, nrn FL, and Carolinas
Tonight. Maintaining current forecast with scattered to numerous
showers/t-storms late this afternoon thru the evening. Consensus
guidance indicates low temperatures in the mid 70s across the
area.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 318 PM EDT Wed Jul 5 2023
Little pattern change through Friday night with occasional weak
disturbances moving eastward over the area. Latest guidance
suggests numerous showers/t-storms will develop in moist
environment across forecast area. High temperatures will be in the
mid 90s inland, lower 90s coast both days, with afternoon heat
index values 104-108, just below heat advisory criteria.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 318 PM EDT Wed Jul 5 2023
Pattern over forecast area changes very little...it is Summer.
Consensus guidance maintains high rain chances each afternoon.
No changes in high and low temperatures each day, along with
heat index values each afternoon 104-108.
&&
.AVIATION...
(18Z TAFS)
Issued at 100 PM EDT Wed Jul 5 2023
Everything appears to be on track for the TAFs with convection
firing over SW GA and moving ESE toward the TAF sites. Models
still on track with "late" convection firing between 0523/0603
across KSSI and JAX Metro fields. Looking like convection may stay
east of KGNV but it will be close. Will likely back off on
conditions there with respect to min visibility in the TEMPO
group.
&&
.MARINE...
Issued at 318 PM EDT Wed Jul 5 2023
High pressure will extend across the southern half of the Florida
peninsula through the week as a front gradually moves southward
across Georgia. South to southeast wind surges will develop each
afternoon and evening as the Atlantic sea breeze shifts inland.
An increase in storm activity expected during the afternoon and
evening hours the rest of the week as the weak front stalls just
to the north of the waters. Higher chances for showers and
thunderstorms may extend through the weekend as another front
approaches.
Rip Currents: A moderate risk of rip currents this afternoon.
Surf will be near 2 ft at times, with the highest threat of rip
currents around jetties and piers, and also centered within a few
hours of low tide, which is in the aftn hours. Little overall
change Thu and Fri to the rip current potential.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 94 75 95 74 / 50 50 60 20
SSI 95 78 92 78 / 60 60 60 30
JAX 96 75 95 74 / 60 60 70 30
SGJ 94 75 94 75 / 50 60 60 30
GNV 96 75 95 74 / 70 70 80 40
OCF 95 75 94 75 / 60 60 70 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ020-021-023-024-
030-031-033-035-038-122-124-125-132-133-136>138-140-222-225-
232-236-237-240-325-340-425.
GA...Heat Advisory until 7 PM EDT this evening for GAZ152>154-165-166-
264-350-364.
AM...None.
&&In the hours before
Special weather statement, Jul 5, 4:44 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
544 PM EDT Wed Jul 5 2023
FLZ033-038-137-237-052215-
Inland Flagler FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
544 PM EDT Wed Jul 5 2023
...Strong thunderstorms will impact portions of northwestern Flagler,
south central St. Johns and central Putnam Counties through 615 PM
EDT...
At 543 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Interlachen to near Andalusia. These
storms were nearly stationary.
HAZARD...Winds around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Palatka, Interlachen, Pomona Park, Hastings, East Palatka, Andalusia,
Florahome, Melrose Landing, Orange Mills and Bardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
For boaters on or near the St Johns River, move to a safe shelter
now! Do not be caught on or near the water. Gusty winds and choppy
waves are likely. Make sure all on board are wearing life jackets.
&&
LAT...LON 2955 8196 2943 8138 2961 8136 2969 8142
2977 8162 2973 8196
TIME...MOT...LOC 2143Z 285DEG 3KT 2965 8189 2955 8148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 5, 5:00 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
600 PM EDT Wed Jul 5 2023
FLZ024-124-125-225-325-425-052245-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-Coastal Nassau FL-Coastal Duval FL-
600 PM EDT Wed Jul 5 2023
...Strong thunderstorms will impact portions of northeastern Nassau
and central Duval Counties through 645 PM EDT...
At 559 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yulee to near Jacksonville. These storms
were nearly stationary.
HAZARD...Winds around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, St. Marys, Jacksonville International Arpt, Mandarin,
Arlington, Yulee, Baymeadows, Cisco Gardens, Ortega and Nas Jax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
For boaters on or near the St Johns River, move to a safe shelter
now! Do not be caught on or near the water. Gusty winds and choppy
waves are likely. Make sure all on board are wearing life jackets.
&&
LAT...LON 3014 8156 3015 8169 3019 8168 3019 8187
3077 8177 3074 8172 3075 8166 3073 8165
3072 8161 3074 8160 3073 8157 3076 8158
3071 8154 3076 8154 3077 8153 3073 8153
3073 8151 3076 8151 3076 8147
TIME...MOT...LOC 2159Z 299DEG 4KT 3065 8161 3037 8169
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 5, 5:13 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
613 PM EDT Wed Jul 5 2023
FLZ137-140-237-240-052245-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
613 PM EDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of northeastern Marion
and Putnam Counties through 645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bardin, or near Palatka, moving east at 5 mph.
HAZARD...Winds around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Palatka, Interlachen, East Palatka, Florahome, Bostwick, Melrose
Landing, Orange Springs, Bardin, Hollister and Satsuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2960 8159 2939 8182 2938 8207 2944 8206
2945 8206 2957 8205 2970 8197 2984 8167
2984 8158 2979 8156
TIME...MOT...LOC 2212Z 251DEG 5KT 2972 8166
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 5, 5:43 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
643 PM EDT Wed Jul 5 2023
FLZ125-325-425-052315-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
643 PM EDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of southeastern Duval
County through 715 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Unf, Arlington, Atlantic Beach, Baymeadows, Mayport,
Ortega, Craig Field, Fort Caroline and Nas Jax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 8176 3045 8160 3041 8139 3013 8153
TIME...MOT...LOC 2243Z 291DEG 6KT 3032 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABSpecial weather statement, Jul 5, 5:46 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
646 PM EDT Wed Jul 5 2023
FLZ140-237-240-052315-
Central Marion FL-Western Putnam FL-Eastern Marion FL-
646 PM EDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of north central Marion
and west central Putnam Counties through 715 PM EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orange Springs, or near Interlachen, moving east at 5 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Interlachen, Orange Springs, Hollister, Hog Valley, Johnson and
Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 8205 2965 8201 2966 8178 2958 8175
2953 8176 2951 8175 2947 8175
TIME...MOT...LOC 2245Z 253DEG 5KT 2953 8190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial weather statement, Jul 5, 5:53 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
653 PM EDT Wed Jul 5 2023
FLZ124-125-052315-
Coastal Nassau FL-Coastal Duval FL-
653 PM EDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of east central Nassau
and northeastern Duval Counties through 715 PM EDT...
At 653 PM EDT, Doppler radar was tracking a strong thunderstorm near
Talbot Island, or 10 miles south of Fernandina Beach, moving east at
10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amelia City, Little Talbot Island and Talbot Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8157 3061 8156 3063 8140 3039 8137
TIME...MOT...LOC 2253Z 276DEG 10KT 3052 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AB